On Infinite Cycles II

We adapt the cycle space of a finite or locally finite graph to graphs with vertices of infinite degree, using as cycles the homeomorphic images of the unit circle S 1 in the graph together with its ends. We characterize the spanning trees whose fundamental cycles generate this cycle space, and prove infinite analogues to the standard characterizations of finite cycle spaces in terms of edge-decomposition into single cycles and orthogonality to cuts.

This is a preview of subscription content, access via your institution.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Reinhard Diestel.

Additional information

To the memory of C. St. J. A. Nash-Williams

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Diestel, R., Kühn, D. On Infinite Cycles II. Combinatorica 24, 91–116 (2004). https://doi.org/10.1007/s00493-004-0006-y

Download citation

Mathematics Subject Classification (2000):

  • 5C10
  • 5C38
  • 57M15